Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Aug 27, 2011, 4:18 PM PDT for Kern County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 4:18 PM PDT (23:18 UTC)
- Expired
- Aug 27, 2011, 5:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS56 KHNX 272318
SVRHNX
CAC029-280000-
/O.NEW.KHNX.SV.W.0004.110827T2318Z-110828T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
418 PM PDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KERN COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITY OF RIDGECREST...
* UNTIL 500 PM PDT
* AT 408 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RIDGECREST TO 7 MILES SOUTHEAST OF CALIFORNIA CITY...OR ALONG
A LINE EXTENDING FROM RIDGECREST TO 33 MILES SOUTH OF RIDGECREST...
AND MOVING NORTH AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RANDSBURG BY 425 PM PDT...
INYOKERN BY 445 PM PDT...
RIDGECREST BY 450 PM PDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3489 11763 3483 11788 3562 11796 3581 11791
3580 11764 3571 11763 3569 11764 3568 11761
3565 11761 3564 11763 3553 11762
TIME...MOT...LOC 2317Z 172DEG 47KT 3577 11772 3567 11772
3526 11772
$$
DUDLEY1 follow-up statement
958
WWUS56 KHNX 272348
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
448 PM PDT SAT AUG 27 2011
CAC029-280000-
/O.CON.KHNX.SV.W.0004.000000T0000Z-110828T0000Z/
KERN CA-
448 PM PDT SAT AUG 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR EASTERN KERN COUNTY...
AT 439 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES
NORTH OF INDIAN WELLS CANYON TO 20 MILES NORTH OF INDIAN WELLS CANYON
TO 6 MILES NORTHWEST OF LAUREL MOUNTAIN...OR ALONG A LINE EXTENDING
FROM 20 MILES SOUTHEAST OF OLANCHA TO 23 MILES NORTH OF RIDGECREST TO
9 MILES SOUTHWEST OF RIDGECREST...MOVING NORTH AT 55 MPH. SPOTTERS
IN SOUTH RIDGECREST ESTIMATED WINDS EXCEEDING 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RIDGECREST THROUGH 500 PM PDT
INYOKERN THROUGH 500 PM PDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHEAST KERN COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3489 11763 3483 11788 3562 11796 3581 11791
3580 11764 3571 11763 3569 11764 3568 11761
3565 11761 3564 11763 3553 11762
TIME...MOT...LOC 2347Z 172DEG 47KT 3616 11779 3606 11779
3565 11779
$$
DUDLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:50 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 27, 2:50 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 250 PM PDT SAT AUG 27 2011 .SYNOPSIS... HIGH PRESSURE RIDGING WILL DOMINATE THE WEATHER PATTERN FOR THE REMAINDER OF THE WEEKEND WITH WARMER THAN NORMAL TEMPERATURES. MID LEVEL MOISTURE WILL CONTINUE OVER THE REGION ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAIN AND DESERT AREAS THROUGH THE WEEKEND. THE RIDGE IS EXPECTED TO WEAKEN EARLY NEXT WEEK WITH TEMPERATURES NOTICEABLY COOLER BY MID-WEEK. && .DISCUSSION... REGIONAL DOPPLER RADARS SHOWING ISOLATED CONVECTION FLARING UP THIS AFTERNOON...MAINLY ALONG THE SIERRA NEVADA CREST AND THE SOUTHERN SLOPES OF THE TEHACHAPI/S. BASED ON THE AREA OF INSTABILITY AND OROGRAPHIC LIFT THIS AFTERNOON...WILL EXPECT THE CONVECTION TO REMAIN CONFINED TO THE MOUNTAIN REGIONS. IN ADDITION...SHORT RANGE MODELS STILL PROGGING A WEAK SHORT WAVE TROF RIDING AROUND THE FOUR CORNERS RIDGE AND PUSHING THROUGH THE EASTERN SIDE OF THE DISTRICT THIS EVENING. THIS TROF MAY GIVE THE MOUNTAINS ADDITIONAL LIFT TO SUPPORT EVENING CONVECTION BEFORE DIMINISHING OVERNIGHT. BY SUNDAY MORNING...MODELS PROG FRIDAY AFTERNOON/S UPPER LOW OVER THE PACIFIC NORTHWEST AS THE FOUR CORNERS RIDGE CONTINUES TO BUILD WESTWARD. THEREFORE...WILL EXPECT AN EVEN WARMER DAY ON SUNDAY BEFORE THE UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO THE INTER MOUNTAIN WEST. BY SUNDAY AFTERNOON...THE FLOW ALOFT WILL STILL BE SOUTHERLY AND ALLOW FOR A CONTINUATION OF THE MONSOONAL AIRFLOW. THEREFORE...WILL CONTINUE TO MENTION SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS FOR ONE MORE DAY. BY SUNDAY NIGHT...THE FLOW ALOFT BEGINS TO CHANGE IN RESPONSE TO THE TRAVELING UPPER LOW WHICH WILL GIVE THE REGION A BETTER ONSHORE FLOW PATTERN AND RESULT IN A DRYING AND COOLING TREND. SHORT RANGE ENSEMBLES AGREE WITH THIS CHANGE AS IT SHOW VERY LITTLE UNCERTAINTY WITH THE PLACEMENT OF THE UPPER LOW TOWARD NEXT MONDAY ALONG WITH A SECONDARY TROF PUSHING INTO NORTHERN CALIFORNIA. BY WEDNESDAY...THE MAIN AREA OF THE SECONDARY TROF THAT BEGIN PUSHING INTO THE AREA EARLIER IN THE WEEK WILL DEEPEN AND PUSH CLOSER TO THE NORTHWEST WASHINGTON COAST. WITH DEEPENING TROF WILL INCREASE THE STRENGTH OF THE ONSHORE FLOW PATTERN AND CONTINUE THE COOLING TREND OVER CENTRAL CALIFORNIA. AT THIS POINT...WILL EXPECT TEMPERATURES TO BECOME MORE SEASONAL AS DRY COOL AIR FILTERS IN FROM THE COAST. TOWARD THE END OF THE COMING WEEK...LONGER RANGE MODELS SHOW THE UPPER TROF MOVING INTO THE NORTHERN ROCKIES AND CONTINUE THE ONSHORE FLOW PATTERN. BY NEXT WEEKEND...THE FLOW STARTS ITS SHIFT TOWARDS A MORE SOUTHERLY DIRECTION AS THE RIDGE REBOUNDS. AT THIS POINT...WILL NOT INTRODUCE ANY PRECIP OVER THE DISTRICT BY NEXT WEEKEND AS THE WESTERLY COMPONENT OF THE FLOW ALOFT IS STILL TOO DOMINATE FOR A RETURN OF THE MONSOON. && .AVIATION... THE MONSOON FLOW WILL KEEP A MOIST AIRMASS ACROSS THE AREA WITH ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND DESERT AREAS THROUGH 04Z THIS EVENING...AND POSSIBLY A FEW DEVELOPING NEAR THE SIERRA CREST AFTER 18Z SUNDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z MONDAY. && .AIR QUALITY ISSUES...ON SATURDAY AUGUST 27 2011... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN...MADERA AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MOLINA AVN/FW...JEB SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Aug 27, 3:33 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
333 PM PDT SAT AUG 27 2011
CAZ099-272315-
KERN CA-
333 PM PDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA
UNTIL 415 PM PDT
AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
EDWARDS AFB TO 19 MILES SOUTHEAST OF CALIFORNIA CITY..AND MOVING
NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
EDWARDS AFB...
CALIFORNIA CITY...
LAT...LON 3481 11765 3482 11814 3503 11820 3533 11766
3528 11762 3484 11762
TIME...MOT...LOC 2233Z 143DEG 22KT 3476 11806 3506 11758
DUDLEYThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:33 PM PDT | Special Weather Statement | HNX | 42 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.